Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 101, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 7, 2019, 12:12 PM CDT for Jackson County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2019, 12:12 PM CDT (17:12 UTC)
- Expired
- Jun 7, 2019, 1:00 PM CDT
- In force
- 48 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Jackson County, MS
The radar
The Mobile radar (KMOB), 38 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2462 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.8
The text
As transmitted.
717
WUUS54 KLIX 071712
SVRLIX
MSC059-071800-
/O.NEW.KLIX.SV.W.0101.190607T1712Z-190607T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
1212 PM CDT Fri Jun 7 2019
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Northern Jackson County in southern Mississippi...
* Until 100 PM CDT.
* At 1212 PM CDT, a severe thunderstorm was located near Vancleave,
or 13 miles northwest of Escatawpa, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Escatawpa, Hurley, Big Point, Vancleave, Wade and Latimer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3050 8885 3073 8880 3074 8841 3055 8840
3050 8841
TIME...MOT...LOC 1712Z 267DEG 32KT 3063 8870
HAIL...<.75IN
WIND...60MPH
$$
CAB1 follow-up statement
275
WWUS54 KLIX 071736
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
1236 PM CDT Fri Jun 7 2019
MSC059-071800-
/O.CON.KLIX.SV.W.0101.000000T0000Z-190607T1800Z/
Jackson MS-
1236 PM CDT Fri Jun 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR NORTHEASTERN JACKSON COUNTY...
At 1235 PM CDT, a severe thunderstorm was located near Vancleave, or
near Escatawpa, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Escatawpa, Hurley, Big Point, Vancleave and Wade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3050 8877 3073 8865 3074 8841 3055 8840
3050 8841
TIME...MOT...LOC 1735Z 266DEG 25KT 3056 8859
HAIL...<.75IN
WIND...60MPH
$$
CABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 11:02 AM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 7, 11:02 AM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1102 AM CDT Fri Jun 7 2019
.UPDATE...
Raised todays highs by a degree. Otherwise, made no changes.
Showers and thunderstorms are likely today. Atmosphere is very
unstable. The upper level low centered over AR is providing enough
cyclonic shear to produce more robust thunderstorms than we would
normally expect for this time of year.
&&
.SHORT TERM...
High temperatures will be greatly influence by which areas get
showers and thunderstorms today.
&&
.MARINE...
Southwest flow 10 to 15 knots near shore and 15 to 20 knots
offshore can be expected today.
&&
.PREV DISCUSSION... /issued 418 AM CDT Fri Jun 7 2019/
SHORT TERM...
Numbers will be different today than yesterday while others
remain relatively unchanged. CAPE numbers are impressive once
again today along with lapse rates, 3k+ Joules and 7.1C/Km from
0-3km. These numbers remain somewhat unchanged. Helicity values
have backed way off though from 300+ M2/S2 yesterday to around 50
M2/S2 today. We will remain sfc based today while the LCL and LFC
also remain coupled for the most part, although heights will be a
little higher today around 2kft than yesterdays 200ft. LI values
will also be a little higher today from -7 yesterday to -3 today.
PW values have also lowered to around 1.7" today from 2+"
yesterday. WetBulb0 heights have changed from 15kft yesterday to
a much stronger 11kft for today. These are some of the variables
that are major players in determining severe weather and which
modes will accompany. These numbers suggest that a few severe
thunderstorms will be possible today. Strong lift but small
helicity values will keep the risk of a tornado developing today
but since helicity values are much lower, we should not see as
many, the basic high CAPE low shear environment. Downdraft CAPE
values are not impressive but high enough to even give the
slightest possibility of strong wind speeds associated with
thunderstorms. PW values lowering is a really good thing as it
shows the environment is not holding copious amounts of water and
therefore can't produce as much rain when compared to the same
size cell from a higher PW environment. But, 1.7" is not to say no
issues. We will still have a few cells along convergent
boundaries that will train over some areas today but tallies
should be lower and no widespread flooding is expected. But again,
since the ground is saturated it would not take a lot of rain for
an isolated report especially in low lying and poor drainage
areas. Individual cells should be moving east or northeast at
around 10-15kt today instead of the slow 5-10kt pace yesterday.
This helps as well by not keeping these heavy rain producers over
one place for a long period. The one number that does stick out is
the WBZ heights lowering today. This makes the possibility of
thunderstorms containing hail much better. And some of the fcst
sounding profiles are showing that possibility of a few
thunderstorms containing large hail. So, all in all, we can't take
any modes of severe wx off the table, but we also shouldn't see
numbers like yesterday either. And the odds of getting each mode
have differed putting large hail and damaging winds the main
culprits while flooding and tornadoes are come in second place.
Southerly winds that drove a quick surge of water shoreward
yesterday have eased from 20-30mph yesterday to 15mph today. Due
to this, tides have lowered this morning but we are still in
spring tide and southwest winds will help keep water against
coastal areas mainly west of the Miss River with Plaquemines
Parish observing the highest water levels of all these locations.
Even though water levels may be high enough to cause a few
secondary roads to have water up to or just over the roadway,
there is not enough depth of surge values to issue a coastal flood
advisory. But this can be reassessed later today for the above
mentioned areas.
The stacked low will meander around the Gulf south for a few more
days until the long wave trough is through digging. The
interesting thing here is the trough digs quite far south for this
time of year. This sends a cold front through the area Tuesday
morning. North winds will have already been in place. A frontal
passage this time of year normally spells HEAT. But front is
showing up with actual cool air advection dropping high temps back
into the low to mid 80s for Tuesday and lows in the lower 60s
over the northern portion of the area Tuesday night. This is not
totally unheard of, but it not common. Rain chances should slowly
lower over the next several days and quite possibly be almost
zero by mid next week.
AVIATION...
Expect MVFR to VFR conditions for today over the area as a low
pressure system works its way through the area. Expect showers and
storms to develop at most terminals this afternoon that could
briefly drop categories into the IFR category.
MARINE...
Low pressure system will move slowly east across lower Mississippi
valley through this evening and exit the region on Saturday. Winds
will remain elevated through Saturday morning across the waters out
of the southwest at 15 to 20 knots. Exercise Caution headlines have
been issued for most of the coastal waters through Saturday morning.
A weak cold front with drier air should push into the coastal waters
Sunday night into Monday which should turn winds around to northwest
to north early next week. Wind speeds should mostly remain below 15
knots behind this front.
DECISION SUPPORT...
DSS code: Yellow.
Deployed: None.
Activation: None.
Activities: Flood warnings continue along the Mississippi and
Atchafalaya Rivers.
Slight risk of excessive rainfall Today.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 88 69 87 69 / 70 40 30 10
BTR 89 72 88 71 / 70 40 30 10
ASD 89 73 90 71 / 70 50 50 20
MSY 90 77 90 76 / 60 50 40 10
GPT 87 75 87 74 / 70 60 60 30
PQL 89 72 90 71 / 70 60 70 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Jun 7, 5:52 AM CDT, 6 hours 20 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 552 AM CDT Fri Jun 7 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-072300- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 552 AM CDT Fri Jun 7 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight There is a slight risk of excessive rainfall today. Although widespread flooding is not expected, isolated flooding of low lying and poor drainage areas will be possible. There is a marginal risk of severe thunderstorms today. Damaging winds, large hail, frequent lightning and isolated an tornado will be possible. Tide levels will remain elevated and may be up to some secondary roadways, but conditions are not expected to cause any large scale negative impacts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The risk of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 7, 9:44 AM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service New Orleans LA
944 AM CDT Fri Jun 7 2019
LAZ040-072-071545-
Southern Tangipahoa-St. Tammany-
944 AM CDT Fri Jun 7 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. TAMMANY AND
SOUTHEASTERN TANGIPAHOA PARISHES...
At 944 AM CDT, a strong thunderstorm was located near Robert, or near
Hammond, moving east at 30 mph.
Locations impacted include...
Hammond, Covington, Ponchatoula, Madisonville, Robert and Natalbany.
LAT...LON 3062 9004 3035 9006 3037 9010 3037 9015
3039 9019 3038 9023 3032 9029 3035 9048
3054 9049
TIME...MOT...LOC 1444Z 267DEG 24KT 3046 9036Special weather statement, Jun 7, 9:45 AM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service New Orleans LA
945 AM CDT Fri Jun 7 2019
MSZ082-071530-
Jackson-
945 AM CDT Fri Jun 7 2019
...A STRONG THUNDERSTORM WILL AFFECT EASTERN JACKSON COUNTY...
At 945 AM CDT, a strong thunderstorm was located near Escatawpa,
moving east at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Moss Point, Escatawpa, Gautier, Wade, Helena, Hurley, Big Point,
Vancleave and Hickory Hills.
LAT...LON 3042 8869 3065 8870 3074 8842 3072 8841
3041 8840
TIME...MOT...LOC 1445Z 250DEG 27KT 3055 8859Special weather statement, Jun 7, 10:03 AM CDT, 2 hours 9 minutes before
Special Weather Statement National Weather Service New Orleans LA 1003 AM CDT Fri Jun 7 2019 MSZ077-080-071545- Hancock-Pearl River- 1003 AM CDT Fri Jun 7 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HANCOCK AND EAST CENTRAL PEARL RIVER COUNTIES... At 1003 AM CDT, a strong thunderstorm was located near Mcneil, or 9 miles south of Poplarville, moving east at 20 mph. Winds in excess of 40 mph are possible with this storm. This storm will remain over mainly rural areas of northeastern Hancock and east central Pearl River Counties. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3063 8934 3063 8962 3074 8963 3093 8935 TIME...MOT...LOC 1503Z 252DEG 19KT 3071 8956
Special weather statement, Jun 7, 10:12 AM CDT, 2 hours before
Special Weather Statement
National Weather Service New Orleans LA
1012 AM CDT Fri Jun 7 2019
LAZ040-MSZ077-080-071615-
St. Tammany-Hancock-Pearl River-
1012 AM CDT Fri Jun 7 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ST. TAMMANY PARISH...
WEST CENTRAL HANCOCK AND SOUTHWESTERN PEARL RIVER COUNTIES...
At 1012 AM CDT, a strong thunderstorm was located near Bush, or 9
miles northeast of Covington, moving east at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Picayune, Covington, Abita Springs, Sun, Mcneil and Bush.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3077 8965 3041 8957 3044 9016 3057 9011
3067 8988 3066 8985 3069 8984
TIME...MOT...LOC 1512Z 260DEG 26KT 3055 8997
CABSpecial weather statement, Jun 7, 10:20 AM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1020 AM CDT Fri Jun 7 2019
LAZ059-065>067-071615-
Lower Terrebonne-Upper Terrebonne-Lower Lafourche-Upper Lafourche-
1020 AM CDT Fri Jun 7 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TERREBONNE AND
NORTHERN LAFOURCHE PARISHES...
At 1020 AM CDT, a strong thunderstorm was located over Schriever, or
near Thibodaux, moving east at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Houma, Thibodaux, Larose, Cut Off, Lockport, Mathews, Schriever,
Gray, Raceland, Bayou Cane, Des Allemands and Bayou Gauche.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2961 9110 2980 9094 2990 9056 2989 9054
2982 9047 2981 9047 2979 9044 2948 9017
TIME...MOT...LOC 1520Z 269DEG 28KT 2970 9083
CABSpecial weather statement, Jun 7, 11:25 AM CDT, 47 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1125 AM CDT Fri Jun 7 2019
MSZ081-082-071730-
Jackson-Harrison-
1125 AM CDT Fri Jun 7 2019
...A STRONG THUNDERSTORM WILL AFFECT HARRISON AND WESTERN JACKSON
COUNTIES...
At 1125 AM CDT, a strong thunderstorm was located near Saucier, or 16
miles northwest of Gulfport, moving east at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Gulfport, Biloxi, Ocean Springs, Long Beach, St. Martin, D'iberville,
Latimer, Lyman, Saucier, Gulf Hills, Gulf Park Estates, Vancleave and
Gulfport Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3037 8885 3038 8885 3038 8878 3043 8885
3042 8901 3040 8886 3038 8907 3031 8929
3035 8928 3037 8930 3065 8929 3065 8925
3068 8924 3067 8889 3074 8888 3074 8871
3034 8871
TIME...MOT...LOC 1625Z 268DEG 26KT 3060 8918The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 9:45 AM CDT | Special Weather Statement | LIX | Jackson | 45 min |
| Jun 7, 10:03 AM CDT | Special Weather Statement | LIX | Pearl River | 42 min |
| Jun 7, 11:25 AM CDT | Special Weather Statement | LIX | Harrison | 65 min |
| Jun 7, 11:49 AM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 56 min |
| Jun 7, 12:32 PM CDT | Special Weather Statement | LIX | Jackson | 58 min |
| Jun 7, 2:59 PM CDT | Special Weather Statement | LIX | Harrison | 61 min |
| Jun 7, 3:22 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 43 min |
| Jun 7, 3:23 PM CDT | Special Weather Statement | LIX | Harrison | 67 min |
| Jun 7, 3:29 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 76 min |
| Jun 7, 3:59 PM CDT | Special Weather Statement | LIX | Amite | 61 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.